MAUDE Adverse Event Report: PENUMBRA, INC. PUMP MAX CANISTER; JCX

PENUMBRA, INC. PUMP MAX CANISTER; JCX
Model Number PAPS2
Medical Device Problem Code Device Contamination with Body Fluid (2317)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the middle cerebral artery (mca) using a penumbra max canister (canister).During the procedure, the physician noticed that the tubing connected to the filter of the penumbra system aspiration pump max 110 (pump max) had blood in it; therefore, the canister was removed.The procedure was completed using another canister and the same pump max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: blood was within the canister and the canister tubing.The filter in the canister lid was covered with blood.Conclusions: evaluation of the returned canister confirmed that blood was within the canister tubing.Further investigation revealed that the canister lid filter was covered in blood.Although blood was aspirated into the canister tubing past the canister lid filter, the in-line filter worked as intended.Blood was kept from entering the pump max.The root cause of blood being aspirated past the canister lid filter could not be determined.Penumbra canisters are visually inspected and functionally tested during incoming quality inspection.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.Section h.Box 6.Results code 1: 4247 - the investigation confirmed that blood was within the canister tubing.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of blood being aspirated past the canister lid filter.

Brand Name
PUMP MAX CANISTER
Common Device Name
JCX
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9407007
Report Number3005168196-2019-02230
Device Sequence Number1711362
Product Code JCX
UDI-Device Identifier00814548012384
UDI-Public00814548012384
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122756
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPAPS2
Device Catalogue NumberPAPS2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/07/2019
Supplement Date Received by Manufacturer02/21/2020
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date03/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR
Date Report Sent to FDA01/01/2005